MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the patient presented emergently with a ruptured aaa due to a type 3b endoleak.The physician elected to explant the stent graft and it was noted that there was a type 3b endoleak described as a hole in the graft close to the bifurcation.The patient status was reported as stable post the explant procedure.The explanted stent graft is being returned.
 
Additional Manufacturer Narrative
The device involved in this event was explanted and will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device pending return.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The explanted device was returned to endologix and its evaluation has been completed.Visual examination of the stent graft revealed a 1/2 x 1/2 inch hole located at the stent graft bifurcation.The remainder of the graft structure displayed no signs of compromise in terms of integrity.The reported damage was confirmed based on the identification of a hole within the stent graft material.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak, aneurysm rupture and explant are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also shows reasonable evidence to suggest aneurysm enlargement of 11.9mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of computed tomography (ct) scans.The complaint is most likely anatomy related.There was a large chunk of calcium on the fourth lumbar spine abutting the aorta and graft that likely caused the reported event.Procedure related harms could not be determined.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.D9: device received has been updated.G3: awareness date has been updated.H3: device evaluated by mfg has been updated.H3: device returned to mfg for eval has been updated.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, the patient presented emergently with a ruptured aaa due to a type 3b endoleak.The physician elected to explant the stent graft and it was noted that there was a type 3b endoleak described as a hole in the graft close to the bifurcation.The patient status was reported as stable post the explant procedure.The explanted stent graft was returned.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest aneurysm enlargement of 11.9mm occurred that was not included in the event as reported.The aneurysm enlargement was discovered during review of ct scans labeled pre and 3 years post.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17330285
Report Number2031527-2023-00183
Device Sequence Number6183143
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)200828
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model NumberBEA25-100/I16-40
Device Lot Number2283030003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL AORTIC EXTENSION, LOT # 2251141012
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale